Alert archive / South Dakota / Red Flag Warnings in 2016

Red Flag Warning 9, NWS Aberdeen, SD

July 11, 2016

NWS Aberdeen, SD issued this red flag warning at Jul 11, 2016, 4:00 AM CDT. It took effect at Jul 11, 2016, 3:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2016, 4:00 AM CDT (09:00 UTC)
In effect from
Jul 11, 2016, 3:00 PM CDT
Expired
Jul 11, 2016, 8:00 PM CDT
In force
5 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted.

738 
WWUS83 KABR 110900
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
400 AM CDT MON JUL 11 2016

...LOW HUMIDITY AND GUSTY WINDS THIS AFTERNOON...

.DRY AIR WILL BE WORKING ITS WAY INTO SOUTH CENTRAL SOUTH DAKOTA
THIS AFTERNOON UNDER BREEZY AND GUSTY WESTERLY WINDS. 

SDZ267-111700-
/O.NEW.KABR.FW.W.0009.160711T2000Z-160712T0100Z/
LOWER BAD RIVER-
400 AM CDT MON JUL 11 2016

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 267...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...17 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY AND MAY
  SHOW ERRATIC BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
TMT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jul 11, 12:30 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 11, 12:30 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1230 AM CDT MON JUL 11 2016

.UPDATE...
Issued at 1226 AM CDT MON JUL 11 2016

See updated aviation discussion below.

&&

.SHORT TERM...(This Evening through Tuesday Night)
Issued at 341 PM CDT SUN JUL 10 2016

The last 12 hours have been marked by significant change forecast
wise. The morning convection/MCS that crossed the region left much
of the area under cool cloud cover. This limited the quick
temperature rises that we were anticipating. The SE winds have been
strong, but mainly along the MO river and westward. Given the cooler
air in place, RH values have not been able to reach Red Flag Warning
or Heat Advisory criteria. Kept heat advisory up for the western 2
rows of counties, as this is the area with the best chance in the
next couple of hours to get close to criteria. Still seeing highs in
the 80s and 90s, with the warmest readings in the southwest. PHP has
been able to get to 93 with an RH of 43 percent.

Starting to destabilize as we move into the mid to late afternoon
hours. Have continued to utilize more of the non-12Z and earlier
model solutions, and they did not have a good handle on the morning
convection and resulted in a more warm/dry afternoon. Will continue
to monitor the erosion of the cap and potential for elevated storms
to become strong to severe. Dewpoints across the region are in the
mid 60s to low 70s, highest over the southwest, where we've
already  seeing highs in the 80s and 90s, with the warmest
readings in the southwest. PHP has been able to get to 93 with an RH
of 43 percent. seen some light showers roll through. CAM solutions
have been pretty consistent on developing showers/thunderstorms over
central SD that will slide across the area. Less understood is how
the thunderstorms over MT/southwest ND will evolve this evening.

Southerly winds of 15-25kts will remain overnight, before switching
out of the west on Monday as the cold front swings west to east
across at least central SD in the morning. As the sfc low deepens
from western ND to southern Saskatchewan, another round of
showers/thunderstorms will probably develop over eastern SD/western
MN Monday afternoon. The front/thunderstorm potential will exit east
Monday evening, with mainly dry weather then expected through the
rest of the short term period, with highs in the 70s and 80s. Still
expecting RH values near 20-25 percent southwest Tuesday afternoon,
with breezy westerly winds. While Wednesday will be dry too, the
winds should be a bit lighter.

.LONG TERM...(Wednesday through Sunday)
Issued at 341 PM CDT SUN JUL 10 2016

No big changes to the extended forecast. Northwest flow aloft will
allow for moderate temps to stick around for most of the period.
Medium range models not in good agreement for precip chances, but
GFS has fairly robust chances for late Thursday night. The
superblend seems to have a decent handle on this.

Flow becomes more westerly on Saturday and temps will respond with a
warming trend. The upper level flow pattern would suggest some
chances of afternoon/evening thunderstorms as well.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1226 AM CDT MON JUL 11 2016

VFR conditions are expected through the period except in or near
thunderstorms. Have a VCTS mention in for KABR which is the most
likely site to see any storms as a line moves across the northern
counties. Winds will shift from the east and southeast to the west
on Monday.

&&

.ABR Watches/Warnings/Advisories...
SD...NONE.
MN...NONE.
&&

UPDATE...Wise
SHORT TERM...KF
LONG TERM...Scarlett
AVIATION...Parkin
Hazardous weather outlook, Jul 10, 11:25 AM CDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
1125 AM CDT SUN JUL 10 2016

SDZ003>007-009-010-015>018-033>037-045-048-051-111630-
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DEWEY-
POTTER-FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-
BUFFALO-
1125 AM CDT SUN JUL 10 2016 /1025 AM MDT SUN JUL 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES WILL RANGE FROM 100 TO 106 DEGREES ACROSS THE
AREA TODAY. THE GRASSLAND FIRE DANGER WILL REACH VERY HIGH ACROSS
CENTRAL SOUTH DAKOTA THIS AFTERNOON.

THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS EASTERN PORTIONS OF
SOUTH DAKOTA. SOME STORMS MAY BE STRONG TO SEVERE...WITH LARGE
HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ039-046-SDZ008-011-019>023-111630-
TRAVERSE-BIG STONE-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
1125 AM CDT SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS MAY BE STRONG TO
SEVERE...WITH LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO THE EARLY EVENING
HOURS. SOME STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND
STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KF

In the hours before

Special weather statement, Jul 10, 10:31 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1031 PM CDT SUN JUL 10 2016

SDZ003>005-009-015-110430-
CORSON SD-CAMPBELL SD-DEWEY SD-MCPHERSON SD-WALWORTH SD-
1031 PM CDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCPHERSON...NORTHERN
DEWEY...CAMPBELL...EASTERN CORSON AND NORTHERN WALWORTH COUNTIES
UNTIL 1130 PM CDT/1030 PM MDT/...

AT 1030 PM CDT/930 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER NORTHEASTERN LAKE OAHE...OR 14 MILES NORTH OF
MOBRIDGE...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOBRIDGE...EUREKA...MCLAUGHLIN...SELBY...TIMBER LAKE...HERREID...WAKPALA...
POLLOCK...JAVA...GLENHAM...MOUND CITY...ARTAS...GLENCROSS...LITTLE MOREAU
REC AREA...LAKE HIDDENWOOD REC AREA...GREENWAY...SPRING LAKE...REVHEIM
BAY REC AREA...GRAND RIVER CASINO AND LITTLE EAGLE.

LAT...LON 4527 10130 4592 10089 4594 9945 4535 9994
TIME...MOT...LOC 0330Z 261DEG 31KT 4575 10035

WISE
Local storm report, Jul 10, 10:49 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1049 PM CDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     TSTM WND GST     1 ENE MOBRIDGE          45.55N 100.41W
07/10/2016  M59 MPH          WALWORTH           SD   ASOS

&&

EVENT NUMBER ABR1600278

TMT
Special weather statement, Jul 10, 11:47 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1147 PM CDT SUN JUL 10 2016

SDZ003-004-009-110545-
CORSON SD-CAMPBELL SD-WALWORTH SD-
1147 PM CDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL...EASTERN CORSON AND
NORTHERN WALWORTH COUNTIES UNTIL 1245 AM CDT/1145 PM MDT/...

AT 1147 PM CDT/1047 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WAKPALA...OR 9 MILES NORTH OF MOBRIDGE...MOVING EAST
AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOBRIDGE...MCLAUGHLIN...HERREID...WAKPALA...POLLOCK...GLENHAM...MOUND CITY...
ARTAS...LAKE HIDDENWOOD REC AREA...REVHEIM BAY REC AREA...GRAND RIVER
CASINO...LITTLE EAGLE...KENEL...MAHTO...INDIAN CREEK REC AREA AND INDIAN
MEMORIAL REC AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT/200 AM
MDT/ FOR NORTH CENTRAL SOUTH DAKOTA.

LAT...LON 4594 9979 4552 9981 4551 10080 4594 10094
TIME...MOT...LOC 0447Z 252DEG 29KT 4568 10040

WISE
Special weather statement, Jul 11, 12:16 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1216 AM CDT MON JUL 11 2016

SDZ006-007-010-011-110615-
EDMUNDS SD-BROWN SD-MARSHALL SD-DAY SD-
1216 AM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN
EDMUNDS...CENTRAL BROWN AND NORTHWESTERN DAY COUNTIES UNTIL 115 AM
CDT...

AT 1216 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BARNARD...OR 17 MILES SOUTH OF ELLENDALE...MOVING EAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRITTON...LANGFORD...HECLA...COLUMBIA...PIERPONT...WESTPORT...CLAREMONT...
PUTNEY...KIDDER...HOUGHTON...BARNARD...AMHERST...FORT SISSETON STATE PARK...
RICHMOND LAKE REC AREA...CATTAIL LAKE...SAND LAKE WILDLIFE REFUGE AND
OPITZ LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTHEASTERN SOUTH DAKOTA.

LAT...LON 4544 9751 4552 9876 4594 9839 4593 9748
TIME...MOT...LOC 0516Z 276DEG 42KT 4575 9845

PARKIN
Special weather statement, Jul 11, 2:06 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
206 AM CDT MON JUL 11 2016

MNZ039-046-SDZ008-110730-
TRAVERSE MN-BIG STONE MN-ROBERTS SD-
206 AM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR TRAVERSE...NORTHERN BIG STONE AND
CENTRAL ROBERTS COUNTIES UNTIL 230 AM CDT...

AT 206 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SILVER BRIDGE...OR NEAR WHEATON...MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHEATON...BROWNS VALLEY...GRACEVILLE...ROSHOLT...BEARDSLEY...PEEVER...
DUMONT...TINTAH...JOHNSON...BARRY...WHITE ROCK...WHITEROCK COLONY...
YANKEETOWN...TRAVERSE COUNTRY PARK...LAKE TRAVERSE...PEEVER FLATS
HOUSING...RAINBOW ISLAND...TRINITY LUTHERAN COUNTRY CHURCH...COLLIS AND
IMMANUEL CHURCH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
WEST CENTRAL MINNESOTA...AND NORTHEASTERN SOUTH DAKOTA.

LAT...LON 4594 9627 4593 9625 4559 9625 4558 9624
      4547 9624 4548 9708 4594 9669 4594 9656
      4602 9658 4602 9627
TIME...MOT...LOC 0706Z 270DEG 53KT 4579 9658

PARKIN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:36 PM CDTSevere Thunderstorm WarningABRCorson54 min
Jul 10, 8:31 PM CDTSevere Thunderstorm WarningABRCorson, Dewey37 min
Jul 10, 9:35 PM CDTSpecial Weather StatementABRCorson55 min
Jul 10, 9:42 PM CDTSevere Thunderstorm WarningABRCampbell, Corson48 min
Jul 10, 10:31 PM CDTSpecial Weather StatementABRCampbell, Walworth59 min
Jul 10, 10:38 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Dewey, Edmunds, McPherson, Walworth67 min
Jul 10, 11:47 PM CDTSpecial Weather StatementABRCampbell58 min
Jul 11, 12:16 AM CDTSpecial Weather StatementABRBrown, Marshall59 min
Jul 11, 2:06 AM CDTSpecial Weather StatementABRRoberts24 min
Jul 11, 6:42 AM CDTAreal Flood WarningABRGrant, Roberts6 hr
Jul 11, 9:09 AM CDTAreal Flood WarningABRDay, Grant, Roberts9 hr
Jul 11, 12:32 PM CDTSpecial Weather StatementABRRoberts43 min
Jul 11, 1:26 PM CDTSpecial Weather StatementABRCampbell, Walworth49 min
Jul 11, 1:54 PM CDTSpecial Weather StatementABRMcPherson51 min
Jul 11, 3:32 PM CDTSpecial Weather StatementABRCorson43 min
Jul 11, 4:17 PM CDTSpecial Weather StatementABRCorson43 min
Jul 11, 4:58 PM CDTSpecial Weather StatementABRCorson47 min
Jul 11, 5:25 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Dewey, Walworth50 min
Jul 11, 6:05 PM CDTSpecial Weather StatementABRMcPherson25 min
Jul 11, 6:12 PM CDTSpecial Weather StatementABRMcPherson33 min
Jul 11, 6:37 PM CDTSpecial Weather StatementABRMcPherson23 min
Jul 11, 6:59 PM CDTSpecial Weather StatementABRMcPherson31 min

Nearby

Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.